Hail, Holt
- When
- August 9, 2:15 PM CST
- Where
- Holt County, 6 mi S of Ewing
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.183, -98.350
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 12:55 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 155 PM CDT TUE AUG 9 2005 ...MAIN FOCUS WILL BE PRECIPITATION AND MAX TEMPS... .DISCUSSION... WELL ADVERTISED PATTERN SHIFT IS UNDERWAY. GFS SHOWS A PRONOUNCED PNA DEVELOPING THROUGH 120 HRS WHICH BECOMES BLOCKED. THE ECMWF...NAM AND GFS ARE IN EXCELLENT AGREEMENT WITH THIS H5 PATTERN AT 168 HRS. ALTHOUGH THIS PATTERN IS TYPICALLY A WINTER PATTERN AND PRODUCES COOL WET WEATHER IT BEHAVES THE SAME IN SUMMER. PER PMDMRD THE 6 TO 14 DAY OUTLOOK IS BELOW NORMAL TEMPS AND ABOVE NORMAL RAINFALL. THE DAYS 1-5 RAINFALL CHART SUGGESTS 1 TO 1.5 INCHES OF RAINFALL ACROSS ALL OF THE FCST AREA. THUS THE TREND IN THE FCST IS FOR COOLER AND WETTER CONDITIONS WITH TEMPS RUNNING 5 DEGREES BELOW NORMAL SAT THRU TUES WITH CHC POPS EACH DAY. THE DETAILS ARE A BLEND OF NAM 2M TEMPS... MET/MEX GUIDANCE AND NAM MODEL DATA FOR PCPN. TONIGHT...PER RADAR MOISTURE IS POOLING NEAR KTIF AT 18Z...THIS FRONT WILL DRIFT SOUTHWARD THIS AFTERNOON AND IGNITE VCNTY I-80/SW NEB AOA 22Z. VARIOUS INDICES SUGGEST AMPLE MOISTURE...LIFT AND INSTABILITY WHILE WIND 30R75 STORM MOTION IS LESS THAN 10KTS. IN FACT THE FRONT IS DRIFTING SE AT JUST 11KT INTO PROGRESSIVELY MORE UNSTABLE ENVIRONMENT. EXPECT DISCRETE MULTI-CELL/LINEAR BEHAVIOR WITH PULSE SEVERE WIND AND HAIL UNTIL SYSTEM BECOMES OUTFLOW DOMINANT AFTER DARK. LOCALLY HEAVY RAINFALL IS LIKELY AS K INDICES RUN OVER 40 AND PWS AOA 1.5 INCHES. WEDS...AM STRATUS...THEN E/SE THETA E ADVECTION TOWARD THE BLACK HILLS SETS THE STAGE FOR LATE AFTN/EVENING MCS...SEE SWODY2. THURS...ANOTHER MCS FIRES OFF THE BLACK HILLS AND MOVES E-SE THRU NORTHERN ZONES. FRIDAY...YES ANOTHER BANGER. SFC LOW AND ATTENDANT COLD FRONT SIMILAR TODAY IGNITES MORE TSRA ACTIVITY ACROSS CNTL/SRN ZONES. SATURDAY-TUESDAY...GENERALLY FOLLOW THE NAM. SFC FRONT IS S OF THE FCST AREA. WINDS ALOFT REMAIN STRONG. MOISTURE AT ALL LEVELS IS AMPLE FOR SCATTERED TSRA ACTIVITY ACROSS SOME PORTION OF THE FCST AREA. ACTIVITY IS GENERALLY ELEVATED AS THE FCST AREA REMAINS IN THE COOL SECTOR. HISTORICALLY...MODELS HAVE VERY POOR SKILL WITH ELEVATED CONVECTION SO BLENDED CHC/SLGT CHC POPS THROUGHOUT THE FCST AREA DURING THIS TIME FRAME. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 534 AM CDT TUE AUG 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 534 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA. THE RISK AREA IS ALONG AND EAST OF U.S. HIGHWAY 83 AND NORTH OF STATE HIGHWAY 91. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NORTH THIS AFTERNOON ALONG A SLOW MOVING FRONT AND WILL MOVE THROUGH THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. VERY UNSTABLE CONDITIONS IN THE NORTHERN PART OF THE AREA WILL AID IN THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WITH THE FRONT CONTINUING IN THE AREA...THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE WEEKEND. A PUSH OF DRY AND COOLER IS EXPECTED TO FORCE THE FRONT OUT OF THE AREA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SPRINGER
The North Platte radar (KLNX), 185 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm outflow winds snapped 3 power poles and broke off numerous large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464940, 5464941, 5464942, 5464943, 5464944, 5464945.